Cisplatin-induced Severe Renal Salt-wasting Syndrome Complicated with Hypovolemic Shock and Various Electrolyte Abnormalities in a Patient with Thymoma.
{"title":"Cisplatin-induced Severe Renal Salt-wasting Syndrome Complicated with Hypovolemic Shock and Various Electrolyte Abnormalities in a Patient with Thymoma.","authors":"Takatsune Hosoya, Takeshi Masuda, Kiyofumi Shimoji, Kakuhiro Yamaguchi, Shinjiro Sakamoto, Yasushi Horimasu, Taku Nakashima, Hiroshi Iwamoto, Hironobu Hamada, Noboru Hattori","doi":"10.2169/internalmedicine.5218-24","DOIUrl":null,"url":null,"abstract":"<p><p>Renal salt-wasting syndrome (RSWS) induced by cisplatin causes hyponatremia and dehydration. A 75-year-old woman with thymoma underwent cisplatin chemotherapy. She presented with hypovolemic shock, seizures, and impaired consciousness (Japan Coma Scale II-30) with a decreased serum sodium level of 116 mmol/L on day 9. In addition, the patient had hypokalemia, hypomagnesemia, hypocalcemia, and hypophosphatemia. We herein describe the first reported case of RSWS complicated by hypovolemic shock. This is the second reported case with multiple electrolyte abnormalities. Thus, we should recognize that severe RSWS with hypovolemic shock and multiple electrolyte abnormalities can occur in patients undergoing cisplatin treatment.</p>","PeriodicalId":13719,"journal":{"name":"Internal Medicine","volume":" ","pages":"3272-3278"},"PeriodicalIF":1.0000,"publicationDate":"2025-11-15","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12702544/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Internal Medicine","FirstCategoryId":"3","ListUrlMain":"https://doi.org/10.2169/internalmedicine.5218-24","RegionNum":4,"RegionCategory":"医学","ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2025/5/15 0:00:00","PubModel":"Epub","JCR":"Q3","JCRName":"MEDICINE, GENERAL & INTERNAL","Score":null,"Total":0}
引用次数: 0
Abstract
Renal salt-wasting syndrome (RSWS) induced by cisplatin causes hyponatremia and dehydration. A 75-year-old woman with thymoma underwent cisplatin chemotherapy. She presented with hypovolemic shock, seizures, and impaired consciousness (Japan Coma Scale II-30) with a decreased serum sodium level of 116 mmol/L on day 9. In addition, the patient had hypokalemia, hypomagnesemia, hypocalcemia, and hypophosphatemia. We herein describe the first reported case of RSWS complicated by hypovolemic shock. This is the second reported case with multiple electrolyte abnormalities. Thus, we should recognize that severe RSWS with hypovolemic shock and multiple electrolyte abnormalities can occur in patients undergoing cisplatin treatment.
期刊介绍:
Internal Medicine is an open-access online only journal published monthly by the Japanese Society of Internal Medicine.
Articles must be prepared in accordance with "The Uniform Requirements for Manuscripts Submitted to Biomedical Journals (see Annals of Internal Medicine 108: 258-265, 1988), must be contributed solely to the Internal Medicine, and become the property of the Japanese Society of Internal Medicine. Statements contained therein are the responsibility of the author(s). The Society reserves copyright and renewal on all published material and such material may not be reproduced in any form without the written permission of the Society.